Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 13, 2008, 7:17 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 7:17 PM CDT (00:17 UTC)
- Expired
- Jun 13, 2008, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:45 PM CDT | FLASH FLOOD | Piggott, AR | SIDE STREETS FLOODED IN PIGGOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 140017
FFWMEG
ARC021-055-MOC069-155-140315-
/O.NEW.KMEG.FF.W.0110.080614T0017Z-080614T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1015 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLCOMB...
CLARKTON...CAMPBELL...ST. FRANCIS...POLLARD...PIGGOTT...MCDOUGAL
AND HICKORIA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3649 8995 3639 8997 3639 8978 3644 8974
3643 8970 3641 8967 3641 8964 3630 8962
3618 9030 3614 9066 3645 9047 3652 8996
TIME...MOT...LOC 0017Z 180DEG 0KT 3637 9016
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:25 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT FRI JUN 13 2008 .DISCUSSION... WARM AND HUMID AIRMASS REMAINS OVER THE MIDSOUTH THIS AFTERNOON...WITH TEMPERATURES IN THE UPPER 80S/LOWER 90S WHERE IT HASNT RAINED YET AND DEWPOINTS IN THE LOWER 70S. AS A RESULT...AIRMASS HAS BECOME VERY UNSTABLE WITH SBCAPES BETWEEN 2500-3000 AND LI/S BETWEEN -4 AND -6. NUMEROUS PULSE TYPE/DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTH MISSISSIPPI AND WEST TENNESSEE THROUGH THE EARLY EVENING HOURS. UPPER LEVEL RIDGE WHICH HAS BEEN IN CONTROL OF THE MIDSOUTH WEATHER WILL BEGIN TO WEAKEN SOME AS UPPER LEVEL SYSTEM CONTINUES TO MOVE ACROSS THE NORTHERN PLAINS. THIS WILL ALLOW A WEAK FRONTAL BOUNDARY TO APPROACH THE MIDSOUTH FROM THE NORTHWEST. ABUNDANT INSTABILITY AND STRONGER WINDS ALOFT WILL BE PRESENT AS THE BOUNDARY ENTERS THE NORTHERN AREAS OF THE MIDSOUTH...SO A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT. HOWEVER...WOULDNT BE SURPRISED TO SEE ADDITIONAL DEVELOPMENT SOUTH OF THIS AREA AS NUMEROUS OUTFLOW BOUNDARIES FROM DIURNAL CONVECTION MAY SERVE AS A RENEWED FOCUS FOR THUNDERSTORM DEVELOPMENT AS BOUNDARY SAGS TO THE SOUTH. RETAINED THE LIKELY POPS ACROSS THE NORTH/NORTHWEST AND TAPERED OFF TO SLIGHT CHANCES OVER FAR SOUTHEAST AREAS. THE FRONT WILL CONTINUE TO WEAKEN AS IT CONTINUES TO DRIFT SOUTH ACROSS THE REGION ON SATURDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT TO NORTH MISSISSIPPI SATURDAY AS AIRMASS WILL REMAIN UNSTABLE. SOMEWHAT DRIER AIR WILL MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL... AND PARTS OF WEST TENNESSEE...WHICH WILL END SHOWER AND THUNDERSTORM ACTIVITY OVER THESE PARTS. THE ENTIRE FORECAST AREA WILL BE RAIN-FREE ON SUNDAY AS HIGH PRESSURE AND WEAK RIDGING SETTLES BACK ACROSS THE REGION. TEMPERATURES WILL CLIMB INTO THE LOWER 90S UNDER MOSTLY SUNNY SKIES. HEADING INTO THE NEXT WEEK...NORTHWEST FLOW WILL DEVELOP ACROSS THE MIDSOUTH AS SOUTHWEST RIDGE AND EASTERN CONUS TROUGH BECOMES ESTABLISHED. THIS WILL ALLOW FOR FAST MOVING DISTURBANCES TO QUICKLY DIVE SOUTHEAST ACROSS THE FORECAST AREA. INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THROUGHOUT THE COURSE OF NEXT WEEK...BUT TIMING EACH INDIVIDUAL QUICK MOVING IMPULSE WILL BE DIFFICULT TO RESOLVE THIS FAR OUT. FIRST DISTURBANCE APPEARS TO DROP DOWN ON MONDAY MORNING WITH ANOTHER IMPULSE ON TUESDAY. NOT TOO CONFIDENT AT THIS TIME AS THERE EXISTS SOME TIMING AND STRENGTH ISSUES BETWEEN THE GFS AND EURO. POPS IN THE EXTENDED WILL MOST LIKELY HAVE TO BE REFINED IN SUBSEQUENT FORECASTS AS MODEL DISCREPANCIES WILL HOPEFULLY BE RESOLVED. THEREFORE...ONLY SLIGHT END POPS WERE MAINTAINED THROUGHOUT THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 89 70 94 / 50 30 10 10 MKL 70 88 63 91 / 60 30 10 10 JBR 70 89 65 93 / 60 20 10 10 TUP 71 88 67 92 / 30 50 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && TAB
In the hours before
Special weather statement, Jun 13, 1:26 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 126 PM CDT FRI JUN 13 2008 TNZ055-131915- DECATUR TN- 126 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... DECATUR COUNTY IN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF DECATURVILLE AT 126 PM CDT...MOVING NORTHEAST AT 14 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, Jun 13, 1:30 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT FRI JUN 13 2008 MSZ004-005-131900- ALCORN MS-TIPPAH MS- 130 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF THEO AT 130 PM CDT... MOVING NORTHEAST AT 21 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN AND TIPPAH COUNTIES...INCLUDING THE CITY OF CORINTH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Local storm report, Jun 13, 2:02 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN OLIVE BRANCH 34.95N 89.83W
06/12/2008 E1.75 INCH DESOTO MS EMERGENCY MNGR
A WAREHOUSE ROOF COLLAPSED ON HIGHWAY 305 JUST SOUTH OF
HIGHWAY 78. DOPPLER RADAR ESTIMATED 1.75 INCHES OF RAIN
IN 15 MINUTES.
0258 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
06/12/2008 DESOTO MS TRAINED SPOTTER
APPROXIMATELY 17 TREES SNAPPED IN OLIVE BRANCH.
0415 PM FLASH FLOOD PITTSBORO 33.94N 89.34W
06/12/2008 CALHOUN MS LAW ENFORCEMENT
WIDESPREAD FLOODING IN PITTSBORO. WATER REPORTED IN LOCAL
JAIL.
&&
MBSSpecial weather statement, Jun 13, 2:13 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 213 PM CDT FRI JUN 13 2008 MSZ006-009-132015- TISHOMINGO MS-PRENTISS MS- 213 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BURTON AT 213 PM CDT...MOVING NORTHEAST AT 19 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITY OF IUKA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 13, 6:31 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT FRI JUN 13 2008 ARZ009-MOZ113-140015- CLAY AR-DUNKLIN MO- 631 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MALDEN TO 4 MILES WEST OF GREENWAY AT 631 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 13, 6:54 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 654 PM CDT FRI JUN 13 2008 TNZ003-140015- WEAKLEY TN- 654 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF CRONANVILLE AT 654 PM CDT...MOVING EAST AT 21 MPH. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:20 PM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Jun 13, 10:14 PM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Jun 13, 10:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 56 min |
| Jun 13, 10:50 PM CDT | Areal Flood Advisory | MEG | Crittenden | 115 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.